Recently I got Zeltiq done on my stomach. I'm excited about the results, but I'm nervous that my medication may have a negative effect on my results. I'm on Enbrel 50mg injections for Rheumatoid Arthritis. The docto assured me that it was safe to get Zeltiq while on this medication, because it's low-risk and noninvasive. My concern is that if Zeltiq works by removing the fat cells through an inflammatory immune response, will being on an anti-inflammatory TNF blocker inhibit this process?
Will a TNF Blocker (Enbrel) Negatively Impact the Results of my Zeltiq Treatment?
Doctor Answers (3)
Anti inflammatories after coolsculpting
Although anecdotal, there is a theory that anti-inflammatories may have some impact on the end result of coolsculpting. The inflammatory process works to clear the necrotic fat cells.
Enbrel and CoolSculpting
The freezing done by CoolSculpting will kill the fat cells, and the Enbrel can't prevent this. There may be less of a clean up effect of the body's inflammation to get rid of the killed fat cells but they still can't function to hold triglycerides so there should be less of an accumulation of fat that can occur in that site.
Honestly hard to say
when i perform surgery on patients on enbrel, i do have them hold treatment for some time prior - but this is mainly to decrease the risk of infection, healing problems, etc. as there are no skin incisions with this device, the risk of infection is minimal so that risk doesn't apply. however, you are correct in saying that the body's immune response is responsible for ultimately removing these fat cells. realize also, though, with RA your body's immune response is in fact increased abnormally and the job of enbrel is to reduce this back to a more normal level. so again, a lot of words, but hard to say! good luck!
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.